Drought, La Salle
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Lack of significant rainfall resulted in an expansion of drought conditions across South Texas. 24 at Alice.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Lack of significant rainfall resulted in an expansion of drought conditions across South Texas. In February only a trace of rainfall fell at Laredo, 0.04 at Cotulla, 0.16 at Corpus Christi and 0.24 at Alice. By the end of February severe drought conditions had developed across Webb, La Salle and portions of Duval and McMullen counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Moderate drought conditions existed across Live Oak, Jim Wells, Bee, Goliad, Refugio, Aransas, San Patricio, Nueces and Kleberg counties.
The primary impact of the drought through February continued to be a wildfire threat as well as agricultural impacts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 11:34 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CST THU JAN 31 2008
.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. N/NW WINDS
LESS THAN 10 KTS VEER S/SE 10-20 KTS BETWEEN 16Z-18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 29 64 50 74 61 / 0 0 0 10 10
VICTORIA 28 64 42 73 60 / 0 0 0 10 20
LAREDO 32 71 47 78 59 / 0 0 0 10 10
ALICE 28 67 46 77 60 / 0 0 0 10 10
ROCKPORT 34 61 53 72 62 / 0 0 0 10 20
COTULLA 24 68 43 77 55 / 0 0 0 10 10
KINGSVILLE 29 67 49 77 61 / 0 0 0 10 10
NAVY CORPUS 39 60 55 73 63 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING UNTIL 8 AM CST FRIDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM CST FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
BB/85...AVIATIONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1039 PM CST THU JAN 31 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1039 PM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A FREEZE WARNING IS IN EFFECT BETWEEN 2AM AND 8AM FRIDAY MORNING...WEST OF A LINE 15 MILES INLAND FROM THE COASTLINE WHERE TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/BB
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85012, 85015, 85019, 85022, 85023, 85025, 85027, 85029, 85033, 85037, 85039, 85044, 85045.